Alert archive / Nevada / Wind Advisories in 2020

Wind Advisory 28, NWS Las Vegas, NV

November 7, 2020Mohave County, Arizona; Clark County, Nye County, Nevada; San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Nov 7, 2020, 2:58 PM MST for Mohave County, Arizona; Clark County, Nye County, Nevada; San Bernardino County, California. It took effect at Nov 8, 2020, 9:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 7, 2020, 2:58 PM MST (21:58 UTC)
In effect from
Nov 8, 2020, 9:00 AM MST
Expired
Nov 8, 2020, 5:00 PM MST
In force
8 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 69 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 10.0 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2020-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2020-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1932 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

865 
WWUS75 KVEF 072158
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
158 PM PST Sat Nov 7 2020

AZZ001-003-036-CAZ523>525-NVZ016-019>022-081200-
/O.NEW.KVEF.WI.Y.0028.201108T1600Z-201109T0000Z/
Northwest Plateau-Northwest Deserts-
Lake Mead National Recreation Area-Western Mojave Desert-
Eastern Mojave Desert-Morongo Basin-Northeast Clark County-
Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, 
Mohave Valley, Barstow, Daggett, Fort Irwin, Baker, 
Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, 
Twentynine Palms, Mesquite, Overton, Moapa, 
The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, 
Primm, Searchlight, and Cal-Nev-Ari
158 PM PST Sat Nov 7 2020 /258 PM MST Sat Nov 7 2020/

...WIND ADVISORY IN EFFECT FROM 8 AM PST /9 AM MST/ TO 4 PM PST
/5 PM MST/ SUNDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northwest Arizona, southeast California and
  southern Nevada.

* WHEN...From 8 AM PST /9 AM MST/ to 4 PM PST /5 PM MST/ Sunday.

* IMPACTS...Winds will make driving difficult for large trucks...
  motorcycles...and high profile vehicles. Waves over 2 feet will
  create hazardous boating conditions on Lake Mead during the 
  advisory period. Gusty winds could blow around unsecured 
  objects.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Boaters planning to venture out onto Lake Mead 
are urged to postpone their outings until the winds subside. 
Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
4 follow-up statements
922 
WWUS75 KVEF 072223
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
223 PM PST Sat Nov 7 2020

CAZ523-525-081200-
/O.NEW.KVEF.FZ.A.0003.201109T0900Z-201109T1600Z/
/O.CON.KVEF.WI.Y.0028.201108T1600Z-201109T0000Z/
Western Mojave Desert-Morongo Basin-
Including Barstow, Daggett, Fort Irwin, Morongo Valley, 
Yucca Valley, and Twentynine Palms
223 PM PST Sat Nov 7 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 4 PM PST SUNDAY...
...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
MORNING...

* WHAT...For the Wind Advisory, west winds 25 to 35 mph with gusts
  up to 50 mph expected. For the Freeze Watch, sub-freezing
  temperatures between 28 and 32 degrees possible.

* WHERE...Western Mojave Desert and Morongo Basin.

* WHEN...For the Wind Advisory, from 8 AM to 4 PM PST Sunday. 
  For the Freeze Watch, from late Sunday night through Monday 
  morning.

* IMPACTS...Winds will make driving difficult for large trucks...
  motorcycles...trailers and campers. Gusty winds could blow 
  around unsecured objects. Frost and freeze conditions could kill
  crops, other sensitive vegetation and possibly damage 
  unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

AZZ001-003-036-CAZ524-NVZ016-019>022-081200-
/O.CON.KVEF.WI.Y.0028.201108T1600Z-201109T0000Z/
Northwest Plateau-Northwest Deserts-
Lake Mead National Recreation Area-Eastern Mojave Desert-
Northeast Clark County-Spring Mountains-Red Rock Canyon-
Las Vegas Valley-Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, 
Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, Mesquite, 
Overton, Moapa, The Town Of Mt Charleston, Red Rock Canyon, 
Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, 
Laughlin, Primm, Searchlight, and Cal-Nev-Ari
223 PM PST Sat Nov 7 2020 /323 PM MST Sat Nov 7 2020/

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PST /9 AM MST/ TO
4 PM PST /5 PM MST/ SUNDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northwest Arizona, southeast California 
  and southern Nevada.

* WHEN...From 8 AM PST /9 AM MST/ to 4 PM PST /5 PM MST/ Sunday.

* IMPACTS...Winds will make driving difficult for large trucks...
  motorcycles...and high profile vehicles. Waves over 2 feet will
  create hazardous boating conditions on Lake Mead during the 
  advisory period. Gusty winds could blow around unsecured 
  objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Boaters planning to venture out onto Lake Mead 
are urged to postpone their outings until the winds subside. 
Secure outdoor objects.

&&

$$

CAZ522-081200-
/O.NEW.KVEF.FZ.A.0003.201109T0900Z-201109T1600Z/
Death Valley National Park-
Including Furnace Creek, Stovepipe Wells, and Shoshone
223 PM PST Sat Nov 7 2020

...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
MORNING...

* WHAT...Sub-freezing temperatures as low as 30 degrees
  possible...especially around Shoshone and elevations above 1500
  feet.

* WHERE...Death Valley National Park.

* WHEN...From late Sunday night through Monday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
075 
WWUS75 KVEF 080932
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
132 AM PST Sun Nov 8 2020

CAZ523-525-081630-
/O.UPG.KVEF.FZ.A.0003.201109T0900Z-201109T1600Z/
/O.NEW.KVEF.FZ.W.0004.201109T0900Z-201109T1600Z/
/O.CON.KVEF.WI.Y.0028.201108T1600Z-201109T0000Z/
Western Mojave Desert-Morongo Basin-
Including Barstow, Daggett, Fort Irwin, Morongo Valley, 
Yucca Valley, and Twentynine Palms
132 AM PST Sun Nov 8 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM
PST THIS AFTERNOON...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM PST MONDAY...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 29 expected. For the Wind Advisory, southwest winds 20 
  to 30 mph with gusts up to 50 mph expected.

* WHERE...Western Mojave Desert and Morongo Basin.

* WHEN...For the Freeze Warning, from 1 AM to 8 AM PST Monday. 
  For the Wind Advisory, from 8 AM this morning to 4 PM PST this 
  afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

CAZ522-081630-
/O.UPG.KVEF.FZ.A.0003.201109T0900Z-201109T1600Z/
/O.NEW.KVEF.FZ.W.0004.201109T0900Z-201109T1600Z/
Death Valley National Park-
Including Furnace Creek, Stovepipe Wells, and Shoshone
132 AM PST Sun Nov 8 2020

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM PST MONDAY...

* WHAT...Sub-freezing temperatures as low as 25 expected.

* WHERE...Death Valley National Park.

* WHEN...From 1 AM to 8 AM PST Monday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

AZZ001-003-036-CAZ524-NVZ016-019>022-081630-
/O.CON.KVEF.WI.Y.0028.201108T1600Z-201109T0000Z/
Northwest Plateau-Northwest Deserts-
Lake Mead National Recreation Area-Eastern Mojave Desert-
Northeast Clark County-Spring Mountains-Red Rock Canyon-
Las Vegas Valley-Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, 
Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, Mesquite, 
Overton, Moapa, The Town Of Mt Charleston, Red Rock Canyon, 
Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, 
Laughlin, Primm, Searchlight, and Cal-Nev-Ari
132 AM PST Sun Nov 8 2020 /232 AM MST Sun Nov 8 2020/

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PST /9 AM MST/ THIS
MORNING TO 4 PM PST /5 PM MST/ THIS AFTERNOON...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northwest Arizona, southeast California 
  and southern Nevada.

* WHEN...From 8 AM PST /9 AM MST/ this morning to 4 PM PST /5 PM 
  MST/ this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Morgan

For more information from the National Weather Service visit
https://weather.gov/lasvegas
953 
WWUS75 KVEF 081556
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
756 AM PST Sun Nov 8 2020

CAZ523-525-090000-
/O.CON.KVEF.FZ.W.0004.201109T0900Z-201109T1600Z/
/O.CON.KVEF.WI.Y.0028.201108T1600Z-201109T0000Z/
Western Mojave Desert-Morongo Basin-
Including Barstow, Daggett, Fort Irwin, Morongo Valley, 
Yucca Valley, and Twentynine Palms
756 AM PST Sun Nov 8 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PST
MONDAY...

* WHAT...For the Wind Advisory, southwest winds 25 to 35 mph with
  gusts up to 50 mph expected. For the Freeze Warning, sub- 
  freezing temperatures as low as 29 expected. 

* WHERE...Western Mojave Desert and Morongo Basin.

* WHEN...For the Wind Advisory, until 4 PM PST this afternoon. For
  the Freeze Warning, from 1 AM to 8 AM PST Monday. 

* IMPACTS...Winds will make driving difficult for large trucks...
  motorcycles...trailers and campers. Gusty winds could blow
  around unsecured objects. Frost and freeze conditions will kill
  crops, other sensitive vegetation and possibly damage 
  unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

CAZ522-090000-
/O.CON.KVEF.FZ.W.0004.201109T0900Z-201109T1600Z/
Death Valley National Park-
Including Furnace Creek, Stovepipe Wells, and Shoshone
756 AM PST Sun Nov 8 2020

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PST
MONDAY...

* WHAT...Sub-freezing temperatures 25 to 30 degrees expected
  around Shoshone and elevations above 1500 feet.

* WHERE...Death Valley National Park.

* WHEN...From 1 AM to 8 AM PST Monday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

AZZ001-003-036-CAZ524-NVZ016-019>022-090000-
/O.CON.KVEF.WI.Y.0028.201108T1600Z-201109T0000Z/
Northwest Plateau-Northwest Deserts-
Lake Mead National Recreation Area-Eastern Mojave Desert-
Northeast Clark County-Spring Mountains-Red Rock Canyon-
Las Vegas Valley-Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, 
Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, Mesquite, 
Overton, Moapa, The Town Of Mt Charleston, Red Rock Canyon, 
Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, 
Laughlin, Primm, Searchlight, and Cal-Nev-Ari
756 AM PST Sun Nov 8 2020 /856 AM MST Sun Nov 8 2020/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/ THIS
AFTERNOON...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northwest Arizona, southeast California 
  and southern Nevada.

* WHEN...Until 4 PM PST /5 PM MST/ this afternoon.

* IMPACTS...Winds will make driving difficult for large trucks...
  motorcycles...and high profile vehicles. Waves over 2 feet will
  create hazardous boating conditions on Lake Mead during the
  advisory period. Gusty winds could blow around unsecured
  objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Boaters planning to venture out onto Lake Mead 
are urged to postpone their outings until the winds subside. 
Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
247 
WWUS75 KVEF 090006
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
406 PM PST Sun Nov 8 2020

CAZ523-525-091200-
/O.EXP.KVEF.WI.Y.0028.000000T0000Z-201109T0000Z/
/O.NEW.KVEF.WI.Y.0029.201109T0006Z-201109T0400Z/
/O.CON.KVEF.FZ.W.0004.201109T0900Z-201109T1600Z/
Western Mojave Desert-Morongo Basin-
Including Barstow, Daggett, Fort Irwin, Morongo Valley, 
Yucca Valley, and Twentynine Palms
406 PM PST Sun Nov 8 2020

...WIND ADVISORY EXTENDING UNTIL 8 PM PST THIS EVENING... 
...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PST 
MONDAY...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low
  as 29 expected. For the Wind Advisory, west winds 25 to 35 mph
  with gusts up to 50 mph.

* WHERE...Western Mojave Desert and Morongo Basin.

* WHEN...For the Freeze Warning, from 1 AM to 8 AM PST Monday. 
  For the Wind Advisory, until 8 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects and
  create hazardous driving conditions for high profile vehicles. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

AZZ001-003-036-CAZ524-NVZ016-019>022-090115-
/O.EXP.KVEF.WI.Y.0028.000000T0000Z-201109T0000Z/
Northwest Plateau-Northwest Deserts-
Lake Mead National Recreation Area-Eastern Mojave Desert-
Northeast Clark County-Spring Mountains-Red Rock Canyon-
Las Vegas Valley-Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, 
Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, Mesquite, 
Overton, Moapa, The Town Of Mt Charleston, Red Rock Canyon, 
Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, 
Laughlin, Primm, Searchlight, and Cal-Nev-Ari
406 PM PST Sun Nov 8 2020 /506 PM MST Sun Nov 8 2020/

...WIND ADVISORY HAS EXPIRED...

Winds will gradually decrease after sunset across southern 
Nevada, northwest Arizona and nearby areas in San Bernardino 
County California. Southwest winds gusting 25 to 35 mph can be 
expected through early this evening.

$$

CAZ522-091200-
/O.CON.KVEF.FZ.W.0004.201109T0900Z-201109T1600Z/
Death Valley National Park-
Including Furnace Creek, Stovepipe Wells, and Shoshone
406 PM PST Sun Nov 8 2020

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PST
MONDAY...

* WHAT...Sub-freezing temperatures 25 to 30 degrees expected 
  around Shoshone and elevations above 1500 feet.

* WHERE...Death Valley National Park.

* WHEN...From 1 AM to 8 AM PST Monday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 7, 10:39 AM MST, 4 hours 19 minutes earlier.

Area forecast discussion, Nov 7, 10:39 AM MST, 4 hours 19 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
939 AM PST Sat Nov 7 2020

.SYNOPSIS...One low pressure area will pass through the region
today, followed by another one Sunday. This will bring sharply
colder temperatures areawide with breezy conditions continuing
through the weekend. There will be chances for rain and mountain
snow today, followed by higher chances on Sunday, when Winter
Weather Advisories will be in effect for areas above 5000 feet in
southern Nevada and northwest Arizona. Dry weather will return
Monday, but temperatures will remain below normal all week.
&&

.UPDATE...A wide clear slot could be seen on satellite imagery over
southern Nevada and southeast California this morning. That will
fill in this afternoon as extensive showers and moisture in the 5-10
kft MSL layer currently over southern California move into southern
Nevada and northwest Arizona. This will be a fairly quick hitting
event with the window of showers generally 2-3 hours for any
particular site before the moisture pulls away to the east this
evening. The second round of precipitation on Sunday is still on
track to be more widespread with colder air as the system currently
over the Pacific Northwest drops into our region. The Wind Advisory
was allowed to expire on schedule at 9 AM PST for western Clark and
southern Nye counties at gusts are expected to stay below 40
mph though breezy to windy conditions will continue through the day.
No immediate changes needed to the forecast trends detailed in the
previous discussion.
&&

.PREV DISCUSSION...246 AM PST

.SHORT TERM...Through Sunday night. The long advertised big change
in the weather is underway. Early morning satellite loop showed low
pressure swirling near the central California coast, and the second
low just beginning to form over northern British Columbia. The first
low was producing broad ascent over our CWA and surrounding areas,
along with southerly winds which were helping to develop wave clouds
off favorably oriented mountain ranges. These wave clouds were
producing isolated strong winds where they intersected the ground
downstream, and one standing wave was clearly visible on satellite
over southern Nye County, so the Wind Advisory for that area still
looks good. As the associated cold front works its way through the
region today, low to mid level temperatures will drop, with surface
temperatures not rising much today from early morning readings. This
plus continued ascent will bring the low to mid levels closer to
saturation, leading to precip chances. The best chances this morning
will be in the southern Great Basin, then chances will increase in
the Mojave Desert this afternoon and evening as moisture and jet
energy cross the desert from west to east. Expect mainly light
precip amounts today and this evening. The better chances for
significant precip should come tomorrow as the second low dives down
from the north. Stronger dynamic forcing acting on an already-primed
airmass should bring more widespread precip, with snow falling down
to the valley floors in the southern Great Basin and as low as 4000
feet in the Mojave Desert. Upgraded the Winter Storm Watches to
Winter Weather Advisories above 5000 feet, and also pulled the start
time for southern Nevada back from 12Z to 09Z as high res models
suggest snow should be falling on Highway 95 in Esmeralda and Nye
counties by then. As the second low slowly pulls east, precip
chances will decrease from west to east Sunday night.

.LONG TERM...Monday through Friday.
Showers and higher elevation snow showers will linger in the far
eastern portions of our CWA, particularly across northern Mohave
County and eastern Lincoln County, Monday morning. Otherwise, skies
will continue to clear across the region as the aforementioned storm
system pushes eastward out of the Desert Southwest. Though the deep
trough will move out of the area, the overall synoptic pattern will
remain starkly different than we've seen the last few months with a
longwave trough parked over the western United States. A parade of
troughs with varying intensities will pulse through the longwave
pattern, allowing persistent temperatures below seasonal averages
and sporadic non-zero precipitation chances across portions of the
southern Great Basin through the remainder of the week.
&&

.AVIATION...For McCarran...Periods of gusty southwest winds
are expected to continue through the weekend. Southwest winds will
increase through the morning peaking late afternoon-afternoon with
gusts to 30 knots. SCT to BKN mid to high clouds will continue
through much of the morning before lower ceilings to around 5 Kft
and increasing shower chances by the afternoon across the Las Vegas
Valley. Shower chances decrease this evening after 02-03Z with
increased chances again for Sunday afternoon. Winds are expected to
decrease a bit this evening with potentially varying directions of
170-240 degrees, but general breezy/gustiness will remain overnight.
A push of stronger southwesterly winds looks possible Sunday morning
with gusts to 30-35 knots.

For the rest of southern Nevada, northwest Arizona and southeast
California...Gusty south to southwest winds are expected to remain
through the early morning, peaking by the afternoon with gusts to
around 25-35 knots. Winds will relax some this evening at most
terminals, excluding KDAG, where winds will remain gusty. Scattered
showers with SCT-BKN clouds with bases of 5-10 Kft, producing
localized mountain obscuration will be possible later this morning
through the evening. Drier conditions are expected tonight before
scattered showers/lower ceilings are possible again Sunday.
&&

.CLIMATE...Near record or record cold temperatures are possible for
parts of the area Sunday and Monday. The table below shows the
record low maximum or cold high for each location and the year the
record was last set, followed by the forecast temperature.

LOW MAX			    Sun NOV 8          Mon NOV 9
				 Record(Yr)/Fcst    Record(Yr)/Fcst

Las Vegas		  55(1946) / 55      55(1966) / 55
Death Valley	  62(1920) / 64      65(1919) / 66
Kingman 		  53(2011) / 50      45(1946) / 50
Bishop 			  47(2004) / 47      43(1982) / 50
Barstow-Daggett   57(1945) / 57      59(1966) / 57
Desert Rock		  56(2011) / 47      54(2000) / 50

The table below shows the record low minimum for potential
record-setting locations and the year the record was last set,
followed by the forecast temperature.

LOW MIN			    Sun NOV 8          Mon NOV 9
				 Record(Yr)/Fcst    Record(Yr)/Fcst

Bishop  		  13(2011) / 24      15(2011) / 18
Desert Rock 	  30(2011) / 38      30(1998) / 30
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts from the incoming storm through
the weekend according to standard operating procedures.
&&

UPDATE...Adair
SHORT TERM...Morgan
LONG TERM...Varian
AVIATION/CLIMATE...Kryston

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 3:04 AM MSTWinter Weather AdvisoryVEFMohave50 hr
Nov 7, 3:23 PM MSTFreeze WatchVEFInyo, San Bernardino11 hr

Nearby

Wind Advisories in Nevada, 2020Wind Advisories in Arizona, 2020Wind Advisories in California, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.